Texas, 2005

Tornadoes and Hail in Texas, May 13, 2005

May 13, 2005 · NWS OUN · 18 events in 5 counties and zones

12 hail, 4 tornado, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 2:03 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, May 13, 2:03 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT FRI MAY 13 2005

.DISCUSSION...
THE STAGE IS SET FOR A VERY IMPRESSIVE SHOW TONIGHT... ONCE THE
ACTORS ARRIVE. SUBSTANTIAL INSTABILITY AND QUITE ADEQUATE VERTICAL WIND
SHEAR... COMBINED WITH AN APPROACHING FRONT AND AN INTRICATE ARRAY
OF OUTFLOW BOUNDARIES... SHOULD RESULT IN THE DEVELOPMENT OF
SUPERCELL THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS OUR
WESTERN COUNTIES... FOLLOWED BY ANOTHER ROUND OF MORE-LINEAR
STORMS AS THE COLD FRONT SWEEPS THROUGH OVERNIGHT. ALL THIS SHOULD
AMOUNT TO A LOT OF RAIN FOR QUITE A FEW PEOPLE. WITH THIS IN
MIND... WE PLAN TO ISSUE A FLOOD WATCH FOR FLASH FLOODING FOR
TONIGHT FOR APPROXIMATELY THE AREA SOUTH OF I-40 IN THE WEST...
AND I-44 IN THE EAST.

THE OVERNIGHT STORMS SHOULD PUSH A STRONG OUTFLOW BOUNDARY AHEAD
OF THEM... EFFECTIVELY REPLACING THE SURFACE COLD FRONT. THIS
BOUNDARY IS FORECAST TO DIG FAIRLY DEEPLY INTO TEXAS TOMORROW.
CLEARING SKIES ARE EXPECTED ACROSS MOST OF OKLAHOMA... WHILE A
FEW SHOWERS MAY YET LINGER IN THE RED RIVER REGION SATURDAY
MORNING.

MOISTURE IS QUICK TO RETURN LATE SATURDAY AND SUNDAY... AND A FEW
SHOWERS AND ELEVATED THUNDERSTORMS MAY ACCOMPANY THE LEADING
REGION OF WARM/MOIST ADVECTION ASSOCIATED WITH THE LOW-LEVEL JET.

IT STILL APPEARS THAT A MID-LEVEL RIDGE WILL SETTLE INTO THE
SOUTHERN PLAINS EARLY NEXT WEEK... LASTING THROUGH THE WEEK...
WHICH WILL RESULT IN VERY WARM - EVEN HOT - TEMPERATURES AND
MINIMAL CHANCES FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  54  74  50  75 /  80   0   0  10
HOBART OK         54  74  51  76 /  80   0   0  20
WICHITA FALLS TX  59  76  54  78 /  80  20   0  20
GAGE OK           48  72  47  74 /  50   0   0  20
PONCA CITY OK     53  73  48  74 /  80   0   0   0
DURANT OK         63  75  54  79 /  90  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM FRIDAY TO 7 AM SATURDAY FOR OKZ016-
     OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
     OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-
     OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-
     OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

TX...FLASH FLOOD WATCH FROM 7 PM FRIDAY TO 7 AM SATURDAY FOR TXZ083-
     TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

21/23
Hazardous weather outlook, May 13, 10:54 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT FRI MAY 13 2005

OKZ004>048-050>052-TXZ083>090-141200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.  THERE IS A SLIGHT
RISK OF SEVERE STORMS OVER THE REMAINDER OF OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM GAGE... TO
WOODWARD... TO ENID... TO EL RENO... TO DUNCAN... TO RYAN... AND
INCLUDES WICHITA FALLS... ALTUS... HOBART AND CLINTON. THE SLIGHT
RISK AREA INCLUDES ALL OF THE REMAINING PORTIONS OF OKLAHOMA

TIMING...
SEVERE STORM DEVELOPMENT IS EXPECTED BETWEEN 2 AND 4 PM OVER WESTERN
OKLAHOMA... WITH THE THREAT CONTINUING WELL INTO THE OVERNIGHT HOURS.

IMPACTS...
THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF BASEBALLS AND WINDS UP TO 80 MPH... AND SUPERCELLS OVER
WESTERN OKLAHOMA WILL BE CAPABLE OF PRODUCING STRONG TORNADOES
BETWEEN 5 AND 9 PM THIS EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FROM MID
AFTERNOON... WELL INTO THE NIGHT TIME HOURS. PEOPLE WITH OUTDOOR
PLANS ARE HIGHLY ENCOURAGED TO MONITOR THE WEATHER SITUATION CLOSELY
THIS AFTERNOON AND EVENING.

DISCUSSION...
A COLD FRONT WAS LOCATED FROM NEAR AMARILLO... TO NEAR BUFFALO IN
FAR NORTHWEST OKLAHOMA... TO NEAR PRATT KANSAS AT MIDDAY AND WAS
MOVING SLOWLY SOUTHWARD. A DRYLINE EXTENDED SOUTHWARD FROM THE FRONT
NEAR AMARILLO... TO WEST OF CHILDRESS... TO NEAR SNYDER TEXAS...
WITH AN UPPER LEVEL DISTURBANCE MOVING EASTWARD FROM THE TEXAS
PANHANDLE ACCOMPANIED BY RELATIVELY COLD TEMPERATURES ALOFT.  THE
OUTFLOW BOUNDARY FROM MORNING STORMS WAS LOCATED ACROSS FAR NORTHERN
TEXAS... WHERE IT INTERSECTED THE DRYLINE NEAR CHILDRESS.
WIDESPREAD CLOUD COVER TO THE EAST OF THE DRYLINE WILL CONTINUE TO
SLOWLY ERODE THIS AFTERNOON... WHICH WILL ALLOW FOR SIGNIFICANT
AIRMASS DESTABILIZATION OVER ALL OF WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA.  THE OUTFLOW BOUNDARY IS ALSO EXPECTED TO SLOWLY MOVE
NORTHWARD THIS AFTERNOON.  STORMS ARE EXPECTED TO DEVELOP OVER
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ALONG AND EAST OF THE
DRYLINE AND ALONG THE COLD FRONT BY MID TO LATE AFTERNOON.  GIVEN
CAPE VALUES FROM 3000 TO 4000 AND SUFFICIENT DEEP LAYER WIND
SHEAR... SUPERCELL STORMS ARE EXPECTED... WITH A POTENTIAL FOR VERY
LARGE AND POTENTIALLY DESTRUCTIVE HAIL ALONG WITH DAMAGING WINDS.

IN ADDITION... IT APPEARS THAT THERE WILL BE A SMALL AREA OF
ENHANCED LOW LEVEL WIND SHEAR... CO-LOCATED WITH HIGHER MOISTURE IN
AREAS JUST ON THE NORTH SIDE OF THE SLOWLY NORTHWARD-MOVING OUTFLOW
BOUNDARY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS OVER
SOUTHWEST AND WEST CENTRAL OKLAHOMA.  ANY SUPERCELL STORMS IN AREAS
FROM ALTUS AND FREDERICK... NORTHWARD TO MANGUM... CORDELL... ELK
CITY... WEATHERFORD AND HOBART DURING THE LATE AFTERNOON AND EARLY
EVENING... ARE LIKELY TO BE ACCOMPANIED BY AN ENHANCED THREAT FOR
TORNADOES.

FINALLY... OTHER THUNDERSTORMS MAY DEVELOP IN CENTRAL OKLAHOMA ALONG
A SOUTHWARD MOVING OUTFLOW BOUNDARY.  THE MOST LIKELY TIMING AND
LOCATION FOR DEVELOPMENT APPEARS TO BE FROM 5 TO 8 PM... IN AREAS
FROM NORMAN... TO OKLAHOMA CITY... TO KINGFISHER AND STILLWATER.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAY 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL IS ALSO EXPECTED WITH THUNDERSTORMS THIS
EVENING AND INTO THE OVERNIGHT HOURS. THE GREATEST RISK OF FLASH
FLOOD PRODUCING RAINFALL IS EXPECTED OVER THE SOUTHWEST THIRD OF
OKLAHOMA AND MUCH OF WESTERN NORTH TEXAS... WHERE HEAVY RAINS HAVE
ALREADY FALLEN DURING THE PAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
A FEW LINGERING THUNDERSTORMS ARE POSSIBLE ON SATURDAY OVER EXTREME
SOUTHERN OKLAHOMA AND NORTH TEXAS AS THE COLD FRONT CONTINUES TO
MOVE SOUTHWARD.

THUNDERSTORM CHANCES WILL RETURN TO PARTS OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS LATE SUNDAY EXPANDING NORTHEASTWARD INTO
NORTHERN...CENTRAL...AND THE REST OF SOUTHERN OKLAHOMA SUNDAY NIGHT
INTO MONDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY MORNING MAY 14.

 MILLER

In the hours before

Local storm report, May 13, 11:38 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1238 PM CDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             ARAPAHO                 35.58N 98.96W
05/13/2005  2.00 INCH        CUSTER             OK   PUBLIC

            HAIL REPORTED ON WEST SIDE OF TOWN.

1215 AM     TSTM WND DMG     ARAPAHO                 35.58N 98.96W
05/13/2005                   CUSTER             OK   PUBLIC

            SHINGLES BLOWN OFF OF ROOF, 14 INCH DIAMETER TREE LIMBS
            DOWN.

1225 AM     TSTM WND GST     ALFALFA                 35.22N 98.61W
05/13/2005  60 MPH           CADDO              OK   PUBLIC

            WIND GUST ESTIMATED.

&&

JLP
Special weather statement, May 13, 11:41 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1241 PM CDT FRI MAY 13 2005

OKZ032-131800-
HUGHES OK-
1241 PM CDT FRI MAY 13 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN HUGHES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF WETUMKA AT
1241 PM CDT...MOVING EAST-NORTHEAST AT 45 MPH.

PEA TO DIME SIZE HAIL IS LIKELY WITH THIS STORM.

PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

 MILLER
Local storm report, May 13, 11:42 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1242 PM CDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND GST     6 SE CUSTER CITY        35.60N 98.81W
05/13/2005  70 MPH           CUSTER             OK   PUBLIC

            ESTIMATED WIND GUST.

&&

JLP
Special weather statement, May 13, 2:54 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CDT FRI MAY 13 2005

TXZ083-084-132115-
FOARD TX-HARDEMAN TX-
354 PM CDT FRI MAY 13 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.

SEVERE THUNDERSTORMS WERE DEVELOPING 30 MILES SOUTHWEST OF QUANAH AT
354 PM CDT. THESE STORMS WERE IN COTTLE COUNTY AND MOVING NORTHEAST
AT 20 MPH.  THE STORMS WILL MOVE INTO FOARD AND HARDEMAN COUNTIES
AFTER 430 PM.

BE PREPARED FOR WARNINGS AND THE APPROACH OF SEVERE WEATHER.
Special weather statement, May 13, 3:08 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT FRI MAY 13 2005

TXZ083-084-132130-
FOARD TX-HARDEMAN TX-
408 PM CDT FRI MAY 13 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 27 MILES SOUTHWEST OF QUANAH IN
COTTLE COUNTY AT 408 PM CDT...MOVING EAST AT 20 MPH.  THE STORMS
WILL MOVE INTO FOARD AND HARDEMAN COUNTIES BETWEEN 430 PM AND 5 PM.

PEOPLE IN FOARD AND HARDEMAN COUNTIES...INCLUDING THE CITY OF
QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, May 13, 3:14 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CDT FRI MAY 13 2005

OKZ021-132130-
BECKHAM OK-
414 PM CDT FRI MAY 13 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF ERICK AT 414
PM CDT...MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BECKHAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30

The radar

The Altus AFB radar (KFDR), 101 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

12 hail, 4 tornado, 2 thunderstorm wind. Local standard time, as filed.

Hail, Foard

When
May 13, 3:30 PM CST
Where
Foard County, 19 mi WNW of Crowell
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.083, -100.017

Hail, Foard

When
May 13, 4:30 PM CST
Where
Foard County, 19 mi WNW of Crowell
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.083, -100.017

Hail, Foard

When
May 13, 5:15 PM CST
Where
Foard County, 7 mi SSW of Crowell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.883, -99.767

Tornado, Knox

When
May 13, 5:32 PM CST to 5:46 PM CST
Where
Knox County, 4 mi SE of Truscott
Rating
F1
Path length
4 mi
Path width
150 yd
Reported by
STORM CHASER
Coordinates
33.717, -99.750

This tornado was observed by several experienced storm chasers and the mobile radar, Doppler On Wheels (DOW). The tornado became better organized around 1740 CST as observed by the chasers and the DOW information. Preliminary analysis of data from the Doppler On Wheels indicated a maximum wind velocity of 49 m/s (approx. 110 mph) at 1745 CST just before the tornado dissipated. This tornado occurred in a remote part of the county where no damage was reported.

Tornado, Knox

When
May 13, 6:09 PM CST to 6:50 PM CST
Where
Knox County, 4 mi W of Vera
Rating
F3
Path length
16 mi
Path width
1,000 yd
Reported by
METEOROLOGIST(NON NWS)
Coordinates
33.633, -99.633

The tornado began in Knox County and traveled just over 16 miles, eventually moving into Baylor County for less than a half a mile before dissipating 3.3 miles SW of Bomarton. The storm was being seeded by precipitation from another supercell just to its southwest and the tornado was apparently rain-wrapped throughout its duration. However mobile research radars, Doppler on Wheels (DOW), were able to track this tornado. The initial path of the tornado was to the south-southwest crossing U.S. Highway 82. The tornado then generally moved to the southeast for the rest of its life. This tornado moved through sparsely populated areas with no reported damage. Preliminary analysis of data from the Doppler On Wheels indicated a maximum wind velocity of 79 m/s (about 177 mph) at 30 m above ground level which was measured at 1829 CST when the tornado was in open country about 6 miles south of Vera.

Hail, Knox

When
May 13, 6:30 PM CST
Where
Knox County, Benjamin
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.583, -99.800

Thunderstorm Wind, Knox

When
May 13, 6:30 PM CST
Where
Knox County, Benjamin
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.583, -99.800

Hail, Knox

When
May 13, 6:38 PM CST
Where
Knox County, 2 mi WNW of Munday
Measured
2.5 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.467, -99.650

Hail, Knox

When
May 13, 6:45 PM CST
Where
Knox County, Munday
Measured
1.25 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.450, -99.617

Thunderstorm Wind, Knox

When
May 13, 6:50 PM CST
Where
Knox County, 2 mi N of Goree
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.500, -99.517

Power lines and trees were downed.

Tornado, Baylor

When
May 13, 6:50 PM CST to 6:51 PM CST
Where
Baylor County, 3 mi SW of Bomarton
Rating
F0
Path length
0.3 mi
Path width
400 yd
Reported by
METEOROLOGIST(NON NWS)
Coordinates
33.467, -99.467

This rain-wrapped tornado began in Knox county, 4 miles W of Vera, and traveled about 16 miles before eventually moving into Baylor county where it quickly dissipated. The tornado was generally moving to the southeast by the time it moved into the county. This tornado moved through open country with no known damage.

Tornado, Baylor

When
May 13, 6:51 PM CST
Where
Baylor County, 3 mi NW of Bomarton
Rating
F0
Path length
0.2 mi
Path width
50 yd
Reported by
METEOROLOGIST(NON NWS)
Coordinates
33.533, -99.467

A brief tornado was reported 3 miles northwest of Bomarton. Data from the Doppler on Wheels research radars measured a wind velocity of 23 m/s at 22 m above ground level. The duration and path of the tornado beyond this point is unknown.

Hail, Baylor

When
May 13, 7:00 PM CST
Where
Baylor County, Bomarton
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.500, -99.433

Quarter to golf ball size hail was reported covering the ground.

Hail, Hardeman

When
May 13, 9:20 PM CST
Where
Hardeman County, Quanah
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.317, -99.733

Hail, Hardeman

When
May 13, 9:30 PM CST
Where
Hardeman County, 2 mi N of Quanah
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.350, -99.733

Hail, Hardeman

When
May 13, 9:50 PM CST
Where
Hardeman County, 3 mi W of Chillicothe
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.250, -99.550

Hail, Hardeman

When
May 13, 10:01 PM CST
Where
Hardeman County, Chillicothe
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.250, -99.500

Hail, Wilbarger

When
May 13, 10:30 PM CST
Where
Wilbarger County, 3 mi NE of Lockett
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.117, -99.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448935, 5448936, 5448937, 5449016, 5449017, 5448938, 5448939, 5448940, 5448941, 5448942, 5449018, 5449019, 5448943, 5448944, 5448945, 5448946, 5448947, 5448948.